Surveys in Mathematics and its Applications

ISSN 1842-6298 (electronic), 1843-7265 (print)
Volume 3 (2008), 177 -- 182


Hakima Bouhadjera, Ahcène Djoudi and Brian Fisher

Abstract. The aim of this paper is to establish a unique common fixed point theorem for two pairs of occasionally weakly compatible single and multi-valued maps in a metric space. This result improves the result of Türkoglu et al. [6] and references therein.

2000 Mathematics Subject Classification: 47H10; 54H25.
Keywords: weakly commuting maps; compatible maps; weakly compatible maps; occasionally weakly compatible maps; single and multi-valued maps; common fixed point theorem; metric space.

Full text


  1. M. Abbas, B.E. Rhoades, Common fixed point theorems for hybrid pairs of occasionally weakly compatible mappings satisfying generalized contractive condition of integral type, Fixed Point Theory Appl. 2007, Art. ID 54101, 9 pp. MR2346334(2008i:54034). Zbl pre05237660.

  2. G. Jungck, Compatible mappings and common fixed points, Internat. J. Math. Math. Sci., 9(4)(1986), 771-779. MR0870534(87m:54122). Zbl 0613.54029.

  3. G. Jungck, B.E. Rhoades, Fixed points for set valued functions without continuity, Indian J. Pure Appl. Math., 29(3)(1998), 227-238. MR1617919. Zbl 0904.54034.

  4. H. Kaneko, S. Sessa, Fixed point theorems for compatible multi-valued and single-valued mappings, Internat. J. Math. Math. Sci., 12(2)(1989), 257-262. MR0994907(90i:54097). Zbl 0671.54023.

  5. S. Sessa, On a weak commutativity condition in fixed point considerations, Publ. Inst. Math. (Beograd) (N.S.), 32(46)(1982), 149-153. MR0710984(85f:54107). Zbl 0523.54030.

  6. D. Türkoglu, O. Özer and B. Fisher, A coincidence point theorem for multi-valued contractions, Math. Commun., 7(1)(2002), 39-44. MR1932542. Zbl 1016.54022.

Hakima Bouhadjera Ahcène Djoudi
Laboratoire de Mathématiques Appliquées, Laboratoire de Mathématiques Appliquées,
Université Badji Mokhtar, Université Badji Mokhtar,
B. P. 12, 23000, Annaba B. P. 12, 23000, Annaba
Algérie. Algérie.
e-mail: e-mail:

Brian Fisher
Department of Mathematics,
University of Leicester,
Leicester, LE1 7RH, U.K.